Alert archive / Alabama / Hard Freeze Warnings in 2007
Hard Freeze Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this hard freeze warning at Dec 17, 2007, 11:54 AM CST for 5 counties in Alabama. It took effect at Dec 17, 2007, 11:00 PM CST. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 11:54 AM CST (17:54 UTC)
- In effect from
- Dec 17, 2007, 11:00 PM CST
- Expired
- Dec 18, 2007, 12:32 AM CST
- In force
- 92 min
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 171754 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1154 AM CST MON DEC 17 2007 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING WHICH IS IN EFFECT FROM 11 PM THIS EVENING THROUGH 7 AM CST TUESDAY... .HIGH PRESSURE CONTINUES TO BUILD EASTWARD ACROSS THE REGION THIS MORNING...AND THE RIDGE AXIS WILL BE CENTERED OVER SOUTH CENTRAL ALABAMA TONIGHT. THIS...COMBINED WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...ALONG WITH DEW POINT TEMPERATURES IN THE LOW TO MID 20S... WILL RESULT IN A HARD FREEZE ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE TONIGHT. TEMPERTURES ARE EXPECTED TO DROP BELOW FREEZING BY AROUND 9 PM...THEN FALL TO AROUND 25 DEGREES BY AROUND 11 PM. TEMPERATURES GENERALLY IN THE LOWER 20S ARE THEN EXPECTED FOR THE REMAINDER OF THE NIGHT... CONTINUING THROUGH AROUND 7 AM TUESDAY. ALZ056>060-FLZ003-005-180200- /O.NEW.KMOB.HZ.W.0002.071218T0500Z-071218T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA- INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... JAY...CRESTVIEW 1154 AM CST MON DEC 17 2007 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY. HIGH PRESSURE CONTINUES TO BUILD EASTWARD ACROSS THE REGION THIS MORNING...AND THE RIDGE AXIS WILL BE CENTERED OVER SOUTH CENTRAL ALABAMA TONIGHT. THIS...COMBINED WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...ALONG WITH DEW POINT TEMPERATURES IN THE LOW TO MID 20S... WILL RESULT IN A HARD FREEZE ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE TONIGHT. TEMPERTURES ARE EXPECTED TO DROP BELOW FREEZING BY AROUND 9 PM... THEN FALL TO AROUND 25 DEGREES BY AROUND 11 PM. TEMPERATURES GENERALLY IN THE LOWER 20S ARE THEN EXPECTED THROUGH THE REMAINDER OF THE NIGHT...CONTINUING THROUGH AROUND 7 AM TUESDAY. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 26 DEGREES OR LESS ARE EXPECTED FOR AT LEAST 5 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS74 KMOB 180137 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 737 PM CST MON DEC 17 2007 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING WHICH IS IN EFFECT FROM 11 PM THIS EVENING THROUGH 7 AM CST TUESDAY... .HIGH PRESSURE OVER EASTERN TENNESSEE WILL CONTINUE TO BUILD EASTWARD INTO THE CAROLINAS TONIGHT. ALTHOUGH SOME HIGH LEVEL CLOUDS ARE FORECAST TO SPREAD EASTWARD OVER THE AREA...ENOUGH BREAKS ALONG WITH LIGHT WINDS AND LOW DEWPOINTS WILL RESULT IN A HARD FREEZE ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE TONIGHT. ALZ056>060-FLZ003-005-180800- /O.CON.KMOB.HZ.W.0002.071218T0500Z-071218T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA- INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... JAY...CRESTVIEW 737 PM CST MON DEC 17 2007 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST TUESDAY. TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING BY 11 PM. TEMPERATURES BETWEEN 22 AND 26 DEGREES ARE FORECAST THROUGH THE PREDAWN HOURS TUESDAY MORNING. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 26 DEGREES OR LESS ARE EXPECTED FOR AT LEAST 5 HOURS. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KMOB 180632 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1232 AM CST TUE DEC 18 2007 ...HARD FREEZE WARNING IS CANCELLED... .ABUNDANT HIGH CLOUDS CONTINUE TO MOVE EAST ACROSS THE FORECAST AREA THIS MORNING. THESE CLOUDS ARE PREVENTING TEMPERATURES FROM FALLING AS FAR AS EXPECTED. THUS THE HARD FREEZE WARNING HAS BEEN CANCELLED. ALZ056>060-FLZ003-005-180745- /O.CAN.KMOB.HZ.W.0002.000000T0000Z-071218T1300Z/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA- INLAND OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... JAY...CRESTVIEW 1232 AM CST TUE DEC 18 2007 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE HARD FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Dec 17, 4:25 AM CST, 7 hours 29 minutes earlier.
Area forecast discussion, Dec 17, 4:25 AM CST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CST MON DEC 17 2007
.SHORT TERM (TODAY AND TONIGHT)...HIGH PRESSURE WILL MOVE EASTWARD
ACROSS THE AREA THROUGH TONIGHT. THIS WILL MAKE FOR A DRY AND COOL
DAY ACROSS CENTRAL GULF COAST. HIGH TEMPERATURES ARE EXPECTED TO TOP
OUT IN THE MID 50S. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR IDEAL
RADIATIONAL COOLING TONIGHT WITH LOW TEMPERATURES DROPPING INTO THE
MID TO UPPER 20S INLAND AND LOW TO MID 30S ALONG THE COAST. THE
LOWEST TEMPERATURES WILL BE FOUND ACROSS THE EASTERN HALF OF THE
FORECAST AREA UNDER THE SFC RIDGE WHERE WINDS WILL GO NEARLY CALM.
SOME OF THE NORMALLY COLD LOCATIONS SUCH AS CRESTVIEW MAY EXPERIENCE
A HARD FREEZE. HOWEVER...THE AREAL COVERAGE SHOULD BE SMALL ENOUGH
TO PRECLUDE A HARD FREEZE WARNING. /13
.LONG TERM (TUESDAY THROUGH NEXT MONDAY)...THE SURFACE RIDGE AXIS
WILL TRANSLATE EAST OF OUR AREA TUESDAY WITH A LIGHT SOUTHEAST FLOW
SETTING UP GOING INTO WEDNESDAY. ONSHORE MOISTURE TRANSPORT
INCREASES WEDNESDAY...AND WE COULD SEE SCATTERED SHOWERS DEVELOPING
OVER OUR WESTERN ZONES WEDNESDAY AFTERNOON. BY LATE WEDNESDAY...WE
SHOULD BE SEEING A SHORTWAVE TRACKING EAST ACROSS NORTHERN TEXAS.
AS THIS SHORTWAVE MOVES EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY
WEDNESDAY NIGHT...A WEAK AREA OF LOW PRESSURE SHOULD FORM UP OVER
NORTHEAST TEXAS...MOVING EASTWARD ACROSS MISSISSIPPI ON THURSDAY.
THIS WILL BRING A WEAK COLD FRONT ACROSS OUR REGION THRUSDAY
AFTERNOON...AND THEREFORE WE ADVERTISE A CHANCE OF SHOWERS/ISOLATED
THUNDERSTORMS IN THE FORECAST FOR THURSDAY. THE NEXT CHANCE OF RAIN
WILL COME ON SATURDAY WHEN A SOMEWHAT STRONGER UPPER TROUGH EJECTS
EASTWARD ACROSS THE ARKANSAS AND NORTHERN MISSISSIPPI...BRINGING A
STRONGER COLD FRONT ACROSS OUR AREA ON SATURDAY. /05
&&
.MARINE...HIGH PRESSURE WILL BUILD ACROSS THE NORTH CENTRAL GULF
COAST TODAY. THIS WILL ALLOWING THE STRONG NORTHERLY WINDS THIS
MORNING TO DECREASE AND BECOME EASTERLY TONIGHT. THE SMALL CRAFT
ADVISORY WILL BE EXTENDED THROUGH 10 AM AND CAN BE RE-EVALUATED ON
THE MORNING UPDATE. OTHERWISE...A LIGHT EASTERLY FLOW WILL BECOME
SOUTHEASTERLY BY MID-WEEK AS HIGH PRESSURE SHIFTS EAST. SOUTHERLY
WINDS AND SEAS INCREASE ON THURSDAY AS A COLD FRONT APPROACHES AND
MOVES THROUGH DURING THE AFTERNOON. /13
&&
.FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH IN FLORIDA TO A
RED FLAG WARNING TODAY...AND WILL BRING IN A RED FLAG WARNING OVER
OUR ALABAMA ZONES GIVEN WE WILL SEE DEWPOINTS MIX DOWN INTO THE
UPPER TEENS LATE THIS MORNING AND AFTERNOON...BRINGING A 4 TO 5 HOUR
PERIOD OF LOW RH BELOW 25 PERCENT. WILL BRING UP A FIRE WEATHER
WATCH OVER PORTIONS OF NORTHWEST FLORIDA FOR TOMORROW. RIGHT NOW
THE DEWPOINT FORECAST SUGGESTS WE WONT MEET THE DURATION CRITERIA OF
LOW RH OVER OUR ALABAMA ZONES FOR A FIRE WEATHER WATCH TOMORROW. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 57 33 61 50 / 00 00 00 05
PENSACOLA 55 34 60 49 / 00 00 00 05
DESTIN 56 38 57 49 / 00 00 00 05
EVERGREEN 55 25 59 38 / 00 00 00 05
WAYNESBORO 55 30 60 45 / 00 00 00 05
CAMDEN 56 27 59 39 / 00 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...AND LOWER MOBILE.
RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FREEZE WARNING UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13/CULLEN
05/GARMONHazardous weather outlook, Dec 17, 5:30 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST MON DEC 17 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE 530 AM CST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHERLY WINDS OVER THE BAYS AND OFFSHORE WATERS WILL CONTINUE THROUGH THIS MORNING AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MID-MORNING. THERE IS AN INCREASED RISK OF WILDFIRES ACROSS SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A POTENTIAL OF STRONG THUNDERSTORMS THIS WEEKEND AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:50 AM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 13 hr |
| Dec 17, 4:50 AM CST | Fire Weather Watch | MOB | Walton | 25 hr |
Nearby
Hard Freeze Warnings in Alabama, 2007Hard Freeze Warnings in Florida, 2007Every hard freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.